MAUDE Adverse Event Report: WAVELIGHT GMBH WAVELIGHT FS200 FEMTOSECOND LASER; POWERED LASER SURGICAL INSTRUMENT

WAVELIGHT GMBH WAVELIGHT FS200 FEMTOSECOND LASER; POWERED LASER SURGICAL INSTRUMENT
Catalog Number 8065990941
Medical Device Problem Code Unexpected Therapeutic Results (1631)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/22/2026
Type of Reportable Event Serious Injury
Event or Problem Description
A non-healthcare professional reported flap was not created in the unknown eye of the patient as a result surgeon lifted the flap with forceps, additionally surgery was completed with same interface, and the issue was resolved during refractive surgery.
 
Additional Manufacturer Narrative
H.3., h.6.: investigation, including root cause analysis, is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information provided in d.9., h.3., h.6., and h.11.A review of the device history record (dhr) traceable to the reported serial number indicates that the product was processed and released according to the product¿s acceptance criteria.A review of the technical service onsite history review showed no abnormalities that could have contributed to this event: the device was successfully verified prior and after the day of event.Most recent onsite visit from field service engineer performed and signed service installation record (sir).The device meets specification as per service installation record.No associated service visit for the reported event could be identified.The review of logfile for the day of treatment shows all laser system functions were within specifications.The vacuum check, the energy check and the ablation check were performed successfully without issues.The energy was stable during the whole day.The affected eye was not specified.Therefore, review was performed for the right eye and left eye.Prior to the final treatment the customer planned the right eye treatment already once before, but cancelled the treatment after successfully reaching a valid suction one and two.The treatment was canceled before laser ablation started.It is not apparent from the logfiles, why the treatment was aborded.The beam control check of the final right eye treatment resulted in a correction of plus twenty seven microns.The logfile shows vacuum one time was around ninety eight seconds, the vacuum two time was around sixty nine seconds, the duration of the docking process was around eighty two seconds, and the total treatment duration was around nighty eight seconds.The surgeon lost vacuum one one time and vacuum two once during the docking process/before the treatment.Suction ring and patient interface were docked twice on patient¿s eye because the surgeon has had difficulties to reach a valid suction one and two value.The treatment of the patient's right eye (od) was finished successfully.No relevant deviation between planned and performed energy is detectable for the reported treatment.The user operated within the recommended energy settings.The thickness of the flap was thinner than the recommended flap thickness.The logfile shows that the beam control check was performed for left eye about one seventy six seconds before the start of the treatment and not immediately before the treatment.The beam control check resulted in a correction of plus twenty three microns.The treatment of the patient's left eye was finished successfully.The surgeon interrupted the treatment once by releasing the laser pedal during canal cut.No relevant deviation between planned and performed energy is detectable for the reported treatment.The user operated within the recommended energy settings.The thickness of the flap was thinner than the recommended flap thickness.Review of the logfiles for the treatment day shows no relevant warning or error messages.No technical root cause could be identified.The system was working within specification.No complaint-related product is expected to return for investigation.No device related issues were identified based on the provided data.The investigation showed several patient or handling related factors, that may contribute to an outcome similar to the reported event.Therefore, the case is coded as "inconclusive - other".The manufacturer internal reference number is: (b)(4).

Brand Name
WAVELIGHT FS200 FEMTOSECOND LASER
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
WAVELIGHT GMBH
am wolfsmantel 5
erlangen 91058
GM  91058
Manufacturer (Section G)
WAVELIGHT GMBH
am wolfsmantel 5
erlangen 91058
GM   91058
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key24361095
Report Number3003288808-2026-00095
Device Sequence Number15901344
Product Code GEX
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K101006
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065990941
Device Lot Number171AV1
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/23/2026
Supplement Date Received by Manufacturer06/12/2026
Initial Report FDA Received Date02/17/2026
Supplement Report FDA Received Date07/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/27/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexFemale